MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 06/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age or date of birth, weight, and ethnicity: information unknown/not provided.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was fully inserted in the left eye and removed during the same-procedure as the capsule broke.Another johnson & johnson lens (za9003 model, 22.5 diopter) was implanted; however, that lens was also removed as an anterior chamber (ac) lens was required.A vitrectomy was performed and the surgery was completed using an ac lens.The patient is doing fine post-operatively and no injury was reported.No further information was available.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes section d9: date returned to manufacturer: sep 1, 2021 section d9: returned to manufacturer: yes device evaluation: the product was returned in its original package.Visual inspection using magnification was performed to the returned sample which the plunger and pushrod was observed in advanced position and in good condition.The pushrod was observed in its correct orientation.Residues of viscoelastic material was observed on cartridge.No damaged was observed to the cartridge and to the device.The lens was not returned.Based on the sample evaluation, there is no evidence to suggest that the complaint unit has been affected by the manufacturing process.The condition in which the sample returned is consistent with a product that was handled and prepare for surgical process.The complaint issue reported could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing records review: the manufacturing process record was evaluated and no discrepancies were found during the mrr (manufacturing record review) related to this complaint issue reported.The product was manufactured and released according to specifications.A search in complaint system revealed that one additional complaint was received for this production order number; however, the complaint was a duplicate of this same case; therefore, it was voided.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12285412
Report Number2648035-2021-08262
Device Sequence Number3164808
Product Code MJP
UDI-Device Identifier05050474746602
UDI-Public(01)05050474746602(17)240118
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIU150
Device Catalogue NumberDIU150U230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer08/05/2021
09/07/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date08/31/2021
09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;